Does Wellbutrin cause anger?
I'm a 30 year old man who has struggled for years withdepression. I was finally prescribed Wellbutrin this year, and it has helped enormously with the depression. I notice, though, that I am becoming more prone to overwhelming fits of anger and aggression. Is this a side effect of the medication, or what?
Any time you think that you may be having a detrimental side effect of a drug, you should contact the physician who prescribed the drug right away. Wellbutrin has a few side effects that you should watch out for. The most worrisome side effect is that it can cause seizures in people that are already susceptible. It is not known to commonly cause anger or aggression when taken by itself, though the two could be related. It was found that taking Wellbutrin with the anti-smoking drug Chantix with agitation and hostility. If you are also taking Chantix, you should probably call your doctor right away. It is possible that your depression masked some underlying anger that you had, and now that your depression is being treated, your anger is coming to the surface. Only your doctor will be able to tell if Wellbutrin is a contributing factor. I suggest that you schedule an appointment with the physician who prescribed you the Wellbutrin right away. He or she can take a more detailed history of all of your symptoms including the changes you have had in mood and anger. Your doctor may then decide to switch you to a different type of medication, depending on whether or not they think that your anger is associated. Good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?